Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Oct 4, 2012, 6:26 PM EDT for Sumter County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2012, 6:26 PM EDT (22:26 UTC)
- Expired
- Oct 4, 2012, 7:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 117 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1993 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
713
WWUS82 KTBW 042226
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
626 PM EDT THU OCT 4 2012
FLZ042-043-042315-
SUMTER-CITRUS-
626 PM EDT THU OCT 4 2012
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL SUMTER AND EAST CENTRAL
CITRUS COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM ADAMSVILLE TO TARRYTOWN...OR
ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF LEESBURG TO 8 MILES
SOUTH OF BUSHNELL...MOVING NORTHWEST AT 20 MPH...WILL AFFECT
TARRYTOWN...ADAMSVILLE...SUMTERVILLE AND BUSHNELL...UNTIL 715 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 314 AND 329.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2886 8195 2849 8195 2848 8196 2864 8225
2893 8213
TIME...MOT...LOC 2226Z 126DEG 19KT 2877 8198 2856 8209
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Oct 4, 2:30 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Oct 4, 2:30 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 230 PM EDT THU OCT 4 2012 .SHORT TERM (TONIGHT THROUGH FRIDAY)...MOISTURE IS SURGING INTO THE AREA FROM THE SE AFTER A SOMEWHAT DRYER START TO THE MORNING. AS A RESULT...RADAR IS BECOMING MUCH MORE ACTIVE IN LAST HOUR FROM S TO N. A WEST COAST SEA BREEZE IS DEVELOPING AND THIS WILL ENHANCE TSTM ACTIVITY EVEN MORE JUST INLAND FOR THE REMAINDER OF THE DAY. THE LATER START TO THE STORMS AND BETTER HEATING COMBINED WITH COOLER MID LEVEL TEMPS (H5 TEMPS RANGING FROM -7 TO -9) WILL LIKELY LEAD TO SOME STRONGER TSTMS THAN WE HAVE SEEN IN THE PAST FEW DAYS WITH VERY HEAVY RAINFALL...MORE LIGHTNING STRIKES...GUSTY WINDS AND POSSIBLY SOME SMALL HAIL. HIGH MOISTURE WILL REMAIN IN PLACE NEXT COUPLE DAYS WITH JUST MODEST DECREASE IN PWS AS A WEAK BOUNDARY TO THE NORTH SAGS INTO THE AREA. THIS COMBINED WITH WEAK EARLY FLOW WILL FAVOR CONTINUE HIGHER END SCT POPS IF NOT PUSHING LIKELY AGAIN ON FRI. LEANED TOWARD A COMPROMISE BETWEEN THE MUCH COOLER NAM AND WARMER MAV THROUGH THE PERIOD. && .AVIATION...NUMEROUS SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED OVER SOUTH FLORIDA AND ARE PROPAGATING NORTHWARD TOWARD FMY AND RSW. THESE WILL CONTINUE NORTHWARD THIS AFTERNOON AND CREATE AREAS OF MVFR CIGS AND VSBYS...WITH LCL IFR CIGS/VSBYS WITH THUNDERSTORMS FOR THE AIRPORTS AS AREAL COVERAGE INCREASES. THE ACTIVITY SHOULD WANE OVER THE SOUTHERN AIRPORTS BY MID TO LATE AFTERNOON AND OVER THE NORTHERN AIRFIELDS BY SUNSET. && .LONG TERM (SATURDAY - THURSDAY)...AGREEMENT THROUGH THE LONG TERM PERIODS...WITH SOME DIFFERENCES NOTED BY EARLY NEXT WEEK WITH THE PROGRESSIVENESS OF A COLD FRONT THROUGH THE REGION. A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY OVER NORTHERN PORTIONS OF THE FORECAST AREA SATURDAY...BEFORE SHIFTING SOUTHWARD INTO CENTRAL FLORIDA ON SUNDAY AND INTO SOUTH FLORIDA ON MONDAY. THE FRONT SHOULD THEN PUSH SOUTH OF THE STATE MONDAY NIGHT THROUGH WEDNESDAY...BRINGING A NOTICEABLY DRIER AIRMASS INTO THE REGION. AS FOR FORECAST DETAILS...WITH DEEP MOISTURE REMAINING IN PLACE ACROSS THE REGION THROUGH SUNDAY...WILL NEED TO CARRY HIGH CHANCE POPS FOR MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. RAIN CHANCES WILL DECREASE ON MONDAY AS THE DRIER AIRMASS BEGINS TO WORK INTO THE REGION...AND AS A RESULT WILL LOWER POPS INTO THE SLIGHT CHANCE/LOW CHANCE RANGE. SUFFICIENTLY DRY AIR SHOULD THEN OVERSPREAD THE AREA MONDAY NIGHT THROUGH WEDNESDAY TO RESULT IN RAIN FREE CONDITIONS. TEMPERATURES ARE EXPECTED TO RUN SLIGHTLY ABOVE NORMAL THROUGHOUT THE LONG TERM PERIOD. && .PRELIMINARY POINT TEMPS/POPS... TPA 73 88 74 88 / 50 60 40 50 FMY 72 92 75 88 / 30 50 40 50 GIF 71 89 72 89 / 50 60 30 50 SRQ 72 89 73 87 / 50 60 40 50 BKV 69 88 71 88 / 40 60 30 40 SPG 76 88 77 87 / 50 60 40 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...88/GITTINGER LONG TERM/AVIATION...03/PAXTON
Hazardous weather outlook, Oct 4, 4:43 AM EDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 443 AM EDT THU OCT 4 2012 FLZ039-042-043-048>052-055>057-060>062-065-042045- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- 443 AM EDT THU OCT 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA TODAY WITH LOCALLY HEAVY RAIN...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 40 MPH. PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING OF LOW LYING AREAS IS POSSIBLE. ...RIVER FLOOD IMPACT... LOCALLY HEAVY RAIN YESTERDAY HAS CAUSED SIGNIFICANT RISES ON SEVERAL RIVERS ACROSS WEST CENTRAL FLORIDA. ALTHOUGH THE RIVERS ARE CURRENTLY BELOW FLOOD STAGE...ADDITIONAL HEAVY RAIN THIS AFTERNOON COULD CAUSE ADDITIONAL RISES WITH MINOR FLOODING POSSIBLE. THE RIVERS MOST SUSCEPTIBLE TO FLOODING WOULD BE THE ANCLOTE... ALAFIA...MANATEE...AND LITTLE MANATEE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON THROUGH SUNDAY. MAIN THREAT WILL BE LOCALLY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
In the hours before
Special weather statement, Oct 4, 3:40 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 340 PM EDT THU OCT 4 2012 FLZ052-055-056-061-042030- DE SOTO-HARDEE-POLK-MANATEE- 340 PM EDT THU OCT 4 2012 ...STRONG THUNDERSTORMS WILL AFFECT HARDEE...NORTH CENTRAL DESOTO... NORTHEASTERN MANATEE AND SOUTHWESTERN POLK COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF FORT MEADE TO LIMESTONE...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF AVON PARK TO 9 MILES SOUTHWEST OF WAUCHULA...MOVING NORTHWEST AT 15 MPH... WILL AFFECT ZOLFO SPRINGS...LIMESTONE AND WAUCHULA...UNTIL 430 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2773 8149 2731 8182 2752 8216 2789 8188 TIME...MOT...LOC 1940Z 114DEG 13KT 2770 8165 2743 8188
Local storm report, Oct 4, 5:35 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
535 PM EDT THU OCT 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM MARINE TSTM WIND 4 SSE TAMPA 27.91N 82.45W
10/04/2012 M46 MPH HILLSBOROUGH FL MESONET
40 KNOT WIND GUST ON DAVIS ISLAND.
&&
JILLSONSpecial weather statement, Oct 4, 5:39 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 539 PM EDT THU OCT 4 2012 FLZ048-049-042230- HERNANDO-PASCO- 539 PM EDT THU OCT 4 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PASCO AND SOUTH CENTRAL HERNANDO COUNTIES FOR A STRONG THUNDERSTORM WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 630 PM EDT... AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A STRONG THUNDERSTORM LOCATED NEAR WESLEY CHAPEL...OR 6 MILES WEST OF ZEPHYRHILLS...MOVING NORTHWEST AT 15 MPH WILL AFFECT WESLEY CHAPEL... SAN ANTONIO...GARDEN GROVE AND HERNANDO COUNTY AIRPORT. THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 279 AND 285. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES. HAIL UP TO PENNY SIZE MAY OCCUR. && LAT...LON 2834 8262 2854 8244 2828 8214 2817 8226 TIME...MOT...LOC 2139Z 129DEG 12KT 2827 8229
Local storm report, Oct 4, 5:44 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
544 PM EDT THU OCT 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM MARINE TSTM WIND 4 SE TAMPA 27.92N 82.44W
10/04/2012 M39.00 MPH HILLSBOROUGH FL C-MAN STATION
35 KNOT WIND GUST AT TAMPA BAY PORTS STATION LOCATED AT
BERTH 223.
&&
CLOSELocal storm report, Oct 4, 5:59 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
559 PM EDT THU OCT 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM MARINE TSTM WIND 3 E SAINT PETERSBURG 27.77N 82.63W
10/04/2012 M39 MPH PINELLAS FL ASOS
34 KNOT WIND GUST MEASURED AT KSPG.
&&
CLOSESpecial weather statement, Oct 4, 6:26 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
626 PM EDT THU OCT 4 2012
FLZ042-043-042315-
SUMTER-CITRUS-
626 PM EDT THU OCT 4 2012
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL SUMTER AND EAST CENTRAL
CITRUS COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM ADAMSVILLE TO TARRYTOWN...OR
ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF LEESBURG TO 8 MILES
SOUTH OF BUSHNELL...MOVING NORTHWEST AT 20 MPH...WILL AFFECT
TARRYTOWN...ADAMSVILLE...SUMTERVILLE AND BUSHNELL...UNTIL 715 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 314 AND 329.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2886 8195 2849 8195 2848 8196 2864 8225
2893 8213
TIME...MOT...LOC 2226Z 126DEG 19KT 2877 8198 2856 8209The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 3:40 PM EDT | Special Weather Statement | TBW | Hardee | 50 min |
| Oct 4, 4:01 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Hillsborough, Manatee, Polk | 29 min |
| Oct 4, 4:26 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee, Polk | 34 min |
| Oct 4, 4:47 PM EDT | Special Marine Warning | TBW | 28 min | |
| Oct 4, 5:00 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 30 min |
| Oct 4, 5:13 PM EDT | Special Marine Warning | TBW | 47 min | |
| Oct 4, 5:39 PM EDT | Special Weather Statement | TBW | Pasco | 51 min |
| Oct 4, 7:03 PM EDT | Areal Flood Advisory | TBW | Citrus, Hernando, Sumter | 87 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.